Oklahoma, 2001Hail and Damaging Winds in Oklahoma, April 6, 2001
April 6, 2001 · NWS OUN · 61 events in 23 counties and zones
In addition to hail and wind damage from severe thunderstorms, the intensity of the low pressure system which helped produce the severe weather, also resulted in very strong winds outside of thunderstorms. Before and after the severe weather sustained winds of 35 to 45 mph from the southeast and southwest with gusts to near 60 mph affected most of western Oklahoma and western north Texas.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $223,000
- Crop damage
- None recorded
- Events
- 61
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In addition to hail and wind damage from severe thunderstorms, the intensity of the low pressure system which helped produce the severe weather, also resulted in very strong winds outside of thunderstorms. Before and after the severe weather sustained winds of 35 to 45 mph from the southeast and southwest with gusts to near 60 mph affected most of western Oklahoma and western north Texas. In Payne County in Oklahoma, trees were snapped; power lines were downed, and scattered roof damaged was reported, all in Cushing between 1930 CST and 2030 CST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 6, 2:50 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 6, 2:50 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT FRI APR 6 2001
TOO MUCH GOING ON TO GET VERY FANCY WITH THE DISCUSSION....
AN EXTREMELY VIGOROUS STORM SYSTEM MOVING FROM THE SOUTHWESTERN
STATES IS EXPECTED TO BRING SEVERE STORMS AND HIGH WINDS TO MUCH OF
THE FORECAST AREA TONIGHT. SEE SPC PRODUCTS FOR DETAILS ON THE
THUNDERSTORM/TORNADO POTENTIAL. THERE IS ALSO A CHANCE OF
CONTINUING STORMS... ALTHOUGH PROBABLY NOT SEVERE... FOR SEVERAL
HOURS AFTER THE MAIN SQUALL LINE PASSES.
AWESOME WINDS OVER EASTERN NEW MEXICO AND WESTERN TEXAS ARE EXPECTED
TO ADVANCE INTO THE WESTERN PART OF OUR FORECAST AREA BEFORE
NIGHTTIME EFFECTS CAUSE THEM TO WEAKEN. THIS IS THE REASON FOR THE
HIGH WIND WARNING FOR THIS EVENING.
THE FRONTAL SYSTEM ASSOCIATED WITH THIS STORM IS EXPECTED TO STALL
JUST SOUTHEAST OF THE FORECAST AREA. AS IT MEANDERS ACROSS THAT
REGION... THERE WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS AGAIN
FROM LATE THIS WEEKEND THOUGH MUCH OF NEXT WEEK... ESPECIALLY IN THE
SOUTHEAST HALF OF THE AREA.
ZONE FORECAST SHOULD BE AVAILABLE SHORTLY AFTER 4 PM.
FCSTID = 23 = CMS
OKC 58 79 57 79 / 70 10 10 20
HBR 53 77 53 79 / 70 10 10 20
SPS 56 80 56 80 / 60 10 10 20
GAG 51 76 50 79 / 80 0 0 10
PNC 56 77 54 79 / 80 10 10 10
DUA 60 80 57 80 / 70 20 10 20
.OUN...
OK...HIGH WIND WARNING THIS EVENING... WESTERN HALF OF FA.
WIND ADVISORY TONIGHT ALL ZONES.
TX...HIGH WIND WARNING THIS EVENING... ALL ZONES.
WIND ADVISORY LATER TONIGHT... ALL ZONES.In the hours before
Special weather statement, Apr 6, 12:00 PM CST, 5 hours 55 minutes before
OKZ004>048-050>052-TXZ083>090-062000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT FRI APR 6 2001
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
THIS EVENING NORTHWEST OF A LINE FROM HOLLIS...TO ALTUS... TO
KINGFISHER... TO PONCA CITY. THERE IS A MODERATE RISK THROUGH
MIDNIGHT NORTH AND WEST OF A LINE FROM CROWELL TEXAS... TO DUNCAN...
TO STROUD. A SLIGHT RISK COVERS THE REST OF SOUTHEAST OKLAHOMA AND
NORTH CENTRAL TEXAS TONIGHT. STRONG TORNADOES WILL BE POSSIBLE...
ESPECIALLY IN THE HIGH RISK AREA. DAMAGING THUNDERSTORM WINDS AND
VERY LARGE HAIL ALSO WILL BE POSSIBLE...MAINLY IN THE MODERATE AND
HIGH RISK AREAS.
THICK... WIDESPREAD CLOUD COVER IS EXPECTED TO PERSIST ACROSS MOST
OF WESTERN NORTH TEXAS... AND WESTERN CENTRAL AND NORTHERN
OKLAHOMA... THROUGH MOST OF THE AFTERNOON. THESE CLOUDS WILL KEEP
SURFACE TEMPERATURES IN THE 70S IN MOST AREAS... AND WILL LIMIT THE
AMOUNT OF AVAILABLE INSTABILITY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH MID
AFTERNOON OVER NORTHERN AND WESTERN OKLAHOMA. STRONGER AND MORE
ORGANIZED THUNDERSTORMS WILL DEVELOP FARTHER WEST AND NORTHWEST...
OVER THE CENTRAL HIGH PLAINS... AND BUILD SOUTH DURING THE
AFTERNOON. THESE STORMS MAY MOVE INTO WESTERN OKLAHOMA IN THE
3 PM TO 6 PM TIME FRAME...MOST LIKELY ALONG OR JUST AHEAD OF A DRY
LINE AS IT APPROACHES THE WESTERN BORDER OF OKLAHOMA. ISOLATED
THUNDERSTORMS ALSO COULD DEVELOP FARTHER AHEAD OF THE DRY LINE
LATE TODAY... MOST LIKELY OVER THE NORTHWEST HALF OF OKLAHOMA. ANY
THUNDERSTORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE. THE GREATEST
POTENTIAL FOR SUPERCELLS...POSSIBLY ACCOMPANIED BY VERY LARGE HAIL
AND STRONG TORNADOES... WILL BE IN THE HIGH RISK AREA FROM MID
AFTERNOON THROUGH MID EVENING.
THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE BY MID TO
LATE EVENING... AND MOVE FROM WESTERN OKLAHOMA INTO CENTRAL OKLAHOMA
AND WESTERN NORTH TEXAS. THE MAIN THREAT WILL SHIFT TOWARD DAMAGING
THUNDERSTORM WINDS DURING THE LATE EVENING... BUT LARGE HAIL AND
TORNADOES WILL STILL BE POSSIBLE.
VERY STRONG WINDS AND BLOWING DUST ALSO MAY OCCUR BEHIND THE DRY
LINE... MOST LIKELY THIS EVENING OVER WESTERN OKLAHOMA AND PARTS OF
WESTERN NORTH TEXAS.
RESIDENTS ARE ENCOURAGED TO REVIEW HOME AND BUSINESS SAFETY PLANS...
MAKE SURE WEATHER RADIOS HAVE GOOD BATTERIES AND ARE PROGRAMMED
PROPERLY FOR YOUR AREA... AND LISTEN FOR LATER INFORMATION...
POSSIBLY INCLUDING SEVERE WEATHER WATCHES OR WARNINGS.
&&
EMERGENCY MANAGERS AND SPOTTER NETWORKS ACROSS WESTERN OKLAHOMA...
AND THE FAR WESTERN COUNTIES OF WESTERN NORTH TEXAS... SHOULD BE
PREPARED FOR SEVERE WEATHER OPERATIONS BEGINNING AT ANY TIME THIS
AFTERNOON. THOSE IN CENTRAL OKLAHOMA... AND THE REST OF
WESTERN NORTH TEXAS... LIKELY WILL NOT NEED TO ACTIVATE UNTIL
EARLY EVENING.... AND THOSE IN SOUTHEAST OKLAHOMA MAY NOT NEED
TO ACTIVATE UNTIL AFTER DARK.
SEE THE LATEST SPC DAY 1 OUTLOOK AND ANY SPC CONVECTIVE DISCUSSIONS
FOR FURTHER DETAILS. DETAILS ON THE POTENTIAL HIGH WIND SITUATION
ARE COVERED IN THE LATEST OKCNPWOKC.
Event by event
34 thunderstorm wind, 20 high wind, 7 hail. Local standard time, as filed.
Thunderstorm Wind, Roger Mills
- When
- April 6, 5:55 PM CST
- Where
- Roger Mills County, 6 mi SW of Cheyenne
- Measured
- 51 kt (59 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.567, -97.950
Wind was measured by Oklahoma mesonet.
High Wind, Caddo
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Caddo forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.583, -99.567
High Wind, Alfalfa
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Alfalfa forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.133, -99.617
High Wind, Beckham
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Beckham forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.133, -99.617
High Wind, Blaine
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Blaine forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.150, -99.300
High Wind, Comanche
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Comanche forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.150, -99.300
High Wind, Cotton
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Cotton forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.200, -99.433
High Wind, Custer
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Custer forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.233, -99.333
High Wind, Dewey
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Dewey forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.717, -99.050
High Wind, Ellis
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Ellis forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.583, -99.250
High Wind, Greer
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Greer forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.583, -99.567
High Wind, Harmon
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Harmon forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.350, -99.167
High Wind, Harper
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Harper forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.883, -98.433
High Wind, Jackson
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Jackson forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.583, -98.883
High Wind, Kiowa
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Kiowa forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.150, -98.983
High Wind, Major
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Major forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.150, -99.300
High Wind, Tillman
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Tillman forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.900, -98.967
High Wind, Washita
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Washita forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.900, -98.450
High Wind, Woods
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Woods forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.500, -98.917
High Wind, Woodward
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Woodward forecast zone
- Measured
- 39 kt (45 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.733, -98.750
High Wind, Payne
- When
- April 6, 6:00 PM CST to 10:00 PM CST
- Where
- Payne forecast zone
- Measured
- 52 kt (60 mph)
- Property damage
- $20,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.750, -98.350
Hail, Harper
- When
- April 6, 6:08 PM CST
- Where
- Harper County, Laverne
- Measured
- 0.88 in hail
- Reported by
- STORM CHASER
- Coordinates
- 36.200, -98.567
Hail, Harper
- When
- April 6, 6:09 PM CST
- Where
- Harper County, 5 mi S of Laverne
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 36.667, -98.050
Thunderstorm Wind, Ellis
- When
- April 6, 6:11 PM CST
- Where
- Ellis County, Gage
- Measured
- 57 kt (66 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.750, -98.350
Thunderstorm Wind, Ellis
- When
- April 6, 6:15 PM CST
- Where
- Ellis County, 5 mi E of Arnett
- Measured
- 69 kt (79 mph)
- Reported by
- STORM CHASER
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Thunderstorm Wind, Ellis
- When
- April 6, 6:15 PM CST
- Where
- Ellis County, 8 mi E of Arnett
- Measured
- 65 kt (75 mph)
- Reported by
- STORM CHASER
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Hail, Ellis
- When
- April 6, 6:15 PM CST
- Where
- Ellis County, 8 mi E of Arnett
- Measured
- 1.5 in hail
- Reported by
- STORM CHASER
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Hail, Ellis
- When
- April 6, 6:20 PM CST
- Where
- Ellis County, 5 mi E of Arnett
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Thunderstorm Wind, Woodward
- When
- April 6, 6:29 PM CST
- Where
- Woodward County, Ft Supply
- Property damage
- $100
- Reported by
- STORM CHASER
- Coordinates
- 36.400, -97.867
Eight inch diameter tree limbs were downed.
Thunderstorm Wind, Woodward
- When
- April 6, 6:30 PM CST
- Where
- Woodward County, 6 mi SE of Ft Supply
- Injuries
- 3 direct, 0 indirect
- Property damage
- $75,000
- Reported by
- STORM CHASER
- Coordinates
- 36.917, -97.600
A truck and attached trailer were overturned with several people inside injured. Two other trailer homes were blown over.
Thunderstorm Wind, Harper
- When
- April 6, 6:30 PM CST
- Where
- Harper County, 9 mi S of Buffalo
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Hail, Ellis
- When
- April 6, 6:33 PM CST
- Where
- Ellis County, Harmon
- Measured
- 1.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Hail, Ellis
- When
- April 6, 6:40 PM CST
- Where
- Ellis County, 5 mi NE of Arnett
- Measured
- 0.88 in hail
- Reported by
- STORM CHASER
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Thunderstorm Wind, Dewey
- When
- April 6, 6:40 PM CST
- Where
- Dewey County, Vici
- Property damage
- $4,000
- Reported by
- STORM CHASER
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
A sheet metal shed was destroyed. Road signs were downed, and roof shingle damage was sustained to several homes.
Thunderstorm Wind, Woodward
- When
- April 6, 6:40 PM CST
- Where
- Woodward County, 8 mi SW of Sharon
- Property damage
- $7,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Thirteen power poles were downed.
Thunderstorm Wind, Dewey
- When
- April 6, 6:45 PM CST
- Where
- Dewey County, Vici
- Measured
- 61 kt (70 mph)
- Reported by
- STORM CHASER
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Hail, Woodward
- When
- April 6, 6:47 PM CST
- Where
- Woodward County, 3 mi S of Sharon
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Thunderstorm Wind, Woodward
- When
- April 6, 6:50 PM CST
- Where
- Woodward County, 21 mi NNE of Mooreland
- Measured
- 53 kt (61 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Wind was measured by Oklahoma mesonet.
Thunderstorm Wind, Woodward
- When
- April 6, 6:50 PM CST
- Where
- Woodward County, Ft Supply
- Property damage
- $45,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Three mobile homes were destroyed.
Thunderstorm Wind, Dewey
- When
- April 6, 6:50 PM CST
- Where
- Dewey County, Vici
- Property damage
- $50,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
A church steeple was blown off.
Thunderstorm Wind, Woodward
- When
- April 6, 6:53 PM CST
- Where
- Woodward County, 1 mi W of Curtis
- Property damage
- $5,000
- Reported by
- STORM CHASER
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Ten power poles were broken 6 feet from the ground.
Thunderstorm Wind, Washita
- When
- April 6, 6:55 PM CST
- Where
- Washita County, Burns Flat
- Measured
- 54 kt (62 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
Thunderstorm Wind, Major
- When
- April 6, 7:00 PM CST
- Where
- Major County, 19 mi N of Chester
- Measured
- 61 kt (70 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.550, -99.750
Thunderstorm Wind, Dewey
- When
- April 6, 7:00 PM CST
- Where
- Dewey County, 3 mi N of Putnam
- Measured
- 50 kt (58 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Wind was measured by Oklahoma mesonet.
Thunderstorm Wind, Woodward
- When
- April 6, 7:00 PM CST
- Where
- Woodward County, 6 mi SE of Mutual
- Measured
- 53 kt (61 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.067, -98.583
Wind was measured by Oklahoma mesonet.
Thunderstorm Wind, Dewey
- When
- April 6, 7:00 PM CST
- Where
- Dewey County, 4 mi W of Seiling
- Property damage
- $1,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.167, -99.083
The tops of several trees were blown off.
Thunderstorm Wind, Custer
- When
- April 6, 7:05 PM CST
- Where
- Custer County, 5 mi SW of Butler
- Measured
- 53 kt (61 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Wind was measured by Oklahoma mesonet.
Thunderstorm Wind, Woods
- When
- April 6, 7:05 PM CST
- Where
- Woods County, Waynoka
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.900, -98.967
Thunderstorm Wind, Dewey
- When
- April 6, 7:10 PM CST
- Where
- Dewey County, 3 mi N of Putnam
- Measured
- 50 kt (58 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.717, -99.900
Wind was measured by Oklahoma mesonet.
Thunderstorm Wind, Woods
- When
- April 6, 7:20 PM CST
- Where
- Woods County, 7 mi SW of Alva
- Measured
- 53 kt (61 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.650, -99.900
Wind was measured by Oklahoma mesonet.
Thunderstorm Wind, Alfalfa
- When
- April 6, 7:20 PM CST
- Where
- Alfalfa County, Cherokee
- Measured
- 57 kt (66 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.450, -99.150
Thunderstorm Wind, Alfalfa
- When
- April 6, 7:33 PM CST
- Where
- Alfalfa County, 2 mi W of Burlington
- Measured
- 61 kt (70 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.317, -99.750
Thunderstorm Wind, Alfalfa
- When
- April 6, 7:34 PM CST
- Where
- Alfalfa County, 1 mi SW of Burlington
- Property damage
- $8,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Eight light poles and numerous cedar trees were downed. A hay barn and pole shed were also destroyed.
Thunderstorm Wind, Major
- When
- April 6, 7:40 PM CST
- Where
- Major County, 6 mi SW of Fairview
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.133, -99.683
Thunderstorm Wind, Alfalfa
- When
- April 6, 7:40 PM CST
- Where
- Alfalfa County, Cherokee
- Measured
- 54 kt (62 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.133, -99.683
Wind was measured by Oklahoma mesonet.
Thunderstorm Wind, Blaine
- When
- April 6, 7:45 PM CST
- Where
- Blaine County, Canton
- Measured
- 61 kt (70 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.517, -99.483
Thunderstorm Wind, Alfalfa
- When
- April 6, 8:05 PM CST
- Where
- Alfalfa County, Helena
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Thunderstorm Wind, Garfield
- When
- April 6, 8:09 PM CST
- Where
- Garfield County, 2 mi E of Hillsdale
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.550, -98.267
Thunderstorm Wind, Grant
- When
- April 6, 8:24 PM CST
- Where
- Grant County, Nash
- Measured
- 57 kt (66 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.167, -99.633
Thunderstorm Wind, Garfield
- When
- April 6, 8:40 PM CST
- Where
- Garfield County, Enid
- Measured
- 57 kt (66 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.700, -99.617
Thunderstorm Wind, Grant
- When
- April 6, 8:50 PM CST
- Where
- Grant County, 3 mi E of Renfrow
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.183, -99.700
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, April 6, 20012 injured · $519,000 · F2 · 34 events
- Hail and Damaging Winds in Ohio, April 6, 20011 death · $66,000 · 1.25 in hail · 6 events
- Tornado and Hail in Texas, April 6, 2001$1.2 million · F1 · 50 events
- High Wind in New Mexico, April 6, 200110 injured · $600,000 · 61 kt wind · 2 events
- Rip Current in Florida, April 6, 20011 death · 1 event
- Flood in North Dakota, April 6 to 30, 2001$4.0 million · 1 event
- Flood in Minnesota, April 6 to 30, 2001$3.0 million · 1 event
- Flood in North Dakota, April 6 to 30, 2001$3.0 million · 1 event
- Flood in Minnesota, April 6 to 30, 2001$3.0 million · 1 event
- Flood in Minnesota, April 6 to 27, 2001$1.4 million · 1 event
- Damaging Winds in Iowa, April 6, 2001$1.1 million · 61 kt wind · 2 events
- Damaging Winds in Texas, April 6, 2001$524,000 · 87 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237239, 5236236, 5236245, 5236246, 5236247, 5236248, 5236249, 5236250, 5236299, 5236300, 5236301, 5236302, 5236303, 5236304, 5236305, 5236306, 5236307, 5236308, 5236309, 5236310, 5236313, 5237237, 5237240, 5237238, 5237244, 5237250, 5237251, 5237245, 5237241, 5237242, 5237248, 5237247, 5237249, 5237252, 5237254, 5237253, 5237255, 5237256, 5237258, 5237263, and more.